Article: article from journal or magazin.
Case report (case report): feedback on an observation with a short commentary.
Nouvelle observation: le nystagmus pendulaire horizontal transitoire secondaire au syndrome de sevrage postnatal. [New finding: transitory horizontal pendular nystagmus secondary to neonatal abstinence syndrome]
Klinische Monatsblatter fur Augenheilkunde
Case Reports English Abstract Journal Article --- Old month value: Apr
New finding: transient horizontal pendular nystagmus as a sequella to post-natal withdrawal syndrome. BACKGROUND: Children born of mothers who abused illegal substances during pregnancy can present with signs and symptoms of a withdrawal syndrome, including irritability, jitteriness, diarrhoea. Usually these symptoms appear from a few hours up to a few days after birth. It is frequently followed by a post-withdrawal period of several weeks duration with crying, excitability, sleep irregularities and feeding difficulties. The purpose is to report the presence of nystagmus in infants born from drug-addicted mothers. METHODS: Five children born from drug-addicted mothers were examined. RESULTS: Three children (case 1 - 3) presented with congenital horizontal pendular nystagmus. Two other children (case 4 - 5) presented with a peculiar transient horizontal nystagmus, lasting 6 months and 7 months respectively. CONCLUSIONS: To our knowledge, transient horizontal pendular nystagmus has never been reported in the literature. It was detected in two children who suffered from a post-natal withdrawal syndrome necessitating substitution therapy, including morphine. This may represent a form of morphine midbrain toxicity.
Child, Preschool Female Follow-Up Studies Humans Infant Infant, Newborn Male Narcotics/*adverse effects Neonatal Abstinence Syndrome/*diagnosis Nystagmus, Pathologic/*chemically induced/diagnosis Pregnancy Psychotropic Drugs/*adverse effects Street Drugs/*adverse effects
Web of science
Last modification date